Arkansas, 2014Flood in Arkansas, March 18 to 30, 2014
March 18 to 30, 2014 · NWS LZK · 1 event in 1 county or zone
Heavy spring rains caused flooding on the White River during the month of March.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy spring rains caused flooding on the White River during the month of March.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 18, 4:18 AM CST, 22 minutes earlier.
Area forecast discussion, Mar 18, 4:18 AM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
518 AM CDT TUE MAR 18 2014
.DISCUSSION...
UPDATED TO INCLUDE THE 12Z AVIATION DISCUSSION BELOW...
&&
.AVIATION...
SOME PATCHY FOG WILL BE SEEN AT SOME SITES THIS MORNING WITH THE
LIGHT WINDS AND RECENT PRECIP. WINDS WILL INCREASE FOR THIS
AFTERNOON FOR MOST LOCATIONS...WITH SOME SPOTS SEEING GUSTS
APPROACHING 30 KTS. A COLD FRONT WILL MOVE EAST ACROSS THE STATE
OVERNIGHT...WITH WINDS SWITCHING TO THE WEST AND NW. SOME SHRA
COULD BE SEEN ACROSS THE NRN SITES ALONG THE FRONT...SO HAVE
MENTIONED VCSH FOR THIS SCENARIO.
&&
.PREV DISCUSSION... /ISSUED 314 AM CDT TUE MAR 18 2014/
SHORT TERM...TODAY THROUGH FRIDAY
CLOUDS WILL CLEAR OUT LATER THIS MORNING...AS HIGH PRESSURE MOVES
EAST...AND A FRONTAL BOUNDARY APPROACHES FROM THE PLAINS. WINDS
WILL INCREASE OUT AHEAD OF THE FRONT...WITH SPEEDS OF 15 TO 25 MPH
AND GUSTS TO 35 MPH.
THERE HAS BEEN VERY LITTLE TIME FOR SIGNIFICANT MOISTURE RETURN...
AND CONSEQUENTLY LITTLE DEEP-LAYER MOISTURE TO WORK WITH. THUS...
NO PRECIPITATION IS EXPECTED WITH THE FRONTAL PASSAGE. WITH SOUTH
WINDS IN FULL SWING...TEMPERATURES SHOULD HAVE NO PROBLEM REACHING
THE 60S AND LOWER 70S THIS AFTERNOON.
BEHIND THE FRONT...COOLER AIR WILL MOVE IN...WITH TEMPERATURES
BELOW AVERAGE ON WEDNESDAY AS HIGH PRESSURE PASSES THROUGH. THE
SAME SCENARIO SETS UP AGAIN THURSDAY...WITH ABOVE NORMAL
TEMPERATURES MAKING A TEMPORARY RETURN AHEAD OF ANOTHER FRONTAL
BOUNDARY.
HOWEVER...THIS NEXT BOUNDARY SHOULD HAVE MORE MOISTURE TO WORK
WITH. THUS...SHOWERS/STORMS WILL BE POSSIBLE BY FRIDAY AFTERNOON
AS THE FRONT MOVES IN.
LONG TERM...FRIDAY NIGHT THROUGH MONDAY
COLD FRONT WILL PUSH SOUTH OF THE STATE BY SAT AFTERNOON...WITH
PRECIP CHANCES DECREASING FROM NORTH TO SOUTH. HOWEVER...A WEAK
UPPER WAVE WILL PASS OVER SRN SECTIONS OF THE STATE...WHICH COULD
KEEP SOME RAIN CHANCES CONTINUING ACROSS THE SRN SECTIONS OF THE
STATE INTO SUN. COOLER AND BELOW NORMAL TEMPS WILL BE SEEN BEHIND
THIS FRONT FOR SUN INTO MON. BY LATE IN THE FORECAST...SRLY FLOW
WILL BEGIN RETURNING...WITH TEMPS INCREASING. HOWEVER...THIS WILL
BE JUST AHEAD OF YET ANOTHER FRONT THAT WILL BE APPROACHING THE
STATE.
FIRE WEATHER...
GUSTY WINDS AND DRYING FUELS WILL ALLOW FOR INCREASED FIRE DANGER
THIS AFTERNOON. HOWEVER...HUMIDITY IS EXPECTED TO MOSTLY STAY
ABOVE 30 PERCENT. THIS...ALONG WITH THE RAIN WHICH FELL ON
SUNDAY...WILL PRECLUDE ANY FIRE-RELATED HEADLINES TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 63 40 61 36 / 10 10 10 0
CAMDEN AR 72 42 66 38 / 10 10 10 0
HARRISON AR 64 36 57 37 / 10 10 10 0
HOT SPRINGS AR 68 44 63 38 / 10 10 10 0
LITTLE ROCK AR 66 43 64 39 / 10 10 10 0
MONTICELLO AR 68 45 64 40 / 10 10 10 0
MOUNT IDA AR 68 42 63 33 / 10 10 10 0
MOUNTAIN HOME AR 64 37 60 35 / 10 10 10 0
NEWPORT AR 63 42 61 38 / 10 10 10 0
PINE BLUFF AR 67 45 62 40 / 10 10 10 0
RUSSELLVILLE AR 68 39 63 32 / 10 10 10 0
SEARCY AR 63 42 62 36 / 10 10 10 0
STUTTGART AR 63 43 62 40 / 10 10 10 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-
CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.
&&
AVIATION...62
Hazardous weather outlook, Mar 18, 4:17 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
517 AM CDT TUE MAR 18 2014
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
517 AM CDT TUE MAR 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
BREEZY CONDITIONS WILL BE SEEN TODAY...WITH WINDS OF 15 TO 25 MPH
EXPECTED...AND GUSTS OVER 30 MPH POSSIBLE. ALSO...AN INCREASED
WILD FIRE THREAT WILL BE SEEN...ESPECIALLY ACROSS WESTERN SECTIONS
OF THE STATE WHERE RELATIVE HUMIDITY VALUES WILL BE LOWEST...IN
CONJUNCTION WITH THE BREEZY CONDITIONS.
WINDS WILL SWITCH TO THE WEST AND NORTHWEST BEHIND A COLD FRONT
THAT WILL MOVE THROUGH THE STATE OVERNIGHT. WHILE SOME BREEZY
CONDITIONS COULD BE SEEN BEHIND THE FRONT OVERNIGHT...WIND SPEEDS
WILL BE A BIT LOWER THAN DURING THE AFTERNOON HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE THREAT FOR HAZARDOUS WEATHER IS EXPECTED TO REMAIN LOW AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
62
Flood, Woodruff
- When
- March 18, 4:40 AM CST to March 30, 4:45 PM CST
- Where
- Woodruff County, Augusta to 4.07 mi WSW of Fitzhugh
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.280, -91.370
Heavy rainfall caused the White River at Augusta to rise above flood stage during the morning hours of the 18th. The river fell back below flood stage during the afternoon of the 30th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Nebraska, March 18, 20141 death · 1 injured · 3 events
- Wildfire in Texas, March 18 to 19, 2014$190,000 · 1 event
- Winter Storm in Minnesota, March 18, 201415 events
- Winter Weather in Virginia, March 18, 201414 events
- Heavy Snow and Winter Weather in South Dakota, March 18, 201411 events
- Dust Storm in Texas, March 18, 201411 events
- Winter Storm in Nebraska, March 18, 20149 events
- High Wind in Colorado, March 18, 201460 kt wind · 9 events
- Winter Storm and Winter Weather in Nebraska, March 18, 20148 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 18, 20145 events
- Heavy Snow in South Dakota, March 18, 20143 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 18, 20142 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508940.